Kentucky, 2019

Flash Flooding and Flooding in Kentucky, February 20 to 24, 2019

February 20 to 24, 2019 · NWS LMK · 38 events in 27 counties and zones

On February 19, 2019, a broad upper trough dipped south to the Gulf of Mexico and carried abundant amounts of moisture towards the Ohio Valley. 5 to 3 of rainfall along the Mississippi and Ohio River Valleys.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

On February 19, 2019, a broad upper trough dipped south to the Gulf of Mexico and carried abundant amounts of moisture towards the Ohio Valley. Once the moisture was transport was underway, isentropic lift caused 1.5 to 3 of rainfall along the Mississippi and Ohio River Valleys. The higher amounts went as far north as south central Indiana.

On the 20th, an upper trough axis and cold front pushed through southern Indiana and central Kentucky. The heaviest rain fell during the morning and into the afternoon hours before tapering off from west to east late on the 20th.

Moving into the 22nd, the upper flow amplified once again with a deep southwest flow aloft. Isentropic lift was underway resulting in widespread light rain pushing northward from Tennessee into Kentucky during the day. By that night, the ridge increased slightly across the region with a surface warm front pushing northward. More moderate to heavy rainfall fell during the night which caused localized flooding.

On the evening of the 23rd, surface low pressure in the vicinity of the Kansas City, MO area with an arcing cold front pushed towards the Mississippi River. This cold front pushed through the region during the night and brought more moderate to heavy |rain along with some thunderstorms.

All this rain and the saturated ground caused many flooding problems around central Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 20, 6:13 AM EST, 47 minutes earlier.

Area forecast discussion, Feb 20, 6:13 AM EST, 47 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
613 AM EST Wed Feb 20 2019

...Updated Forecast and Aviation Discussions...

.Forecast Update...
Issued at 600 AM EST Wed Feb 20 2019

Though temperatures are right at freezing in Jefferson county, IN,
dispatchers indicate only a few roads with slick conditions.  Will
thus let the Winter Weather Advisory expire there and replace with a
Special Weather Statement.  Winds at KIMS finally are turning to
east southeasterly, so temperatures should start nudging upward.

Otherwise, seeing a back edge to this first wave of precip. Cloud
tops are warming some too, so rain rates should come down.  Latest
high res guidance indicates we should back fill with another wave of
rain later this morning, so will keep high pops.

&&

.Short Term...(Today and tonight)
Issued at 245 AM EST Wed Feb 20 2019

Wisconsin MIMIC-TPW product showing the plume of moisture that 24
hours ago was pulling in the northwest Gulf of Mexico now is riding
quickly northward up the MS Valley. This feed, along with plenty of
lift across the region will maintain the soaking rains, along with
some rumbles of thunder, across the region today. Confidence is
pretty high in this solution. The plume should push just east of the
region this evening, bringing an end to this first wave of heavier
precipitation.

A warm front, nearing the KY/TN border this hour, will lift north
across our forecast area today. That should allow temperatures to
rise well above normal today...reaching the 50s for most places and
perhaps 60 along that southern border. Winds switching around to
westerly tonight will help lows to get back down to the 30s for most
locations.

As for rainfall totals today...MRMS as of 2 AM EST is showing totals
in our area peaking around 0.75 inch...just a tad above Kentucky
Mesonet stations reported values. Totals over western Kentucky have
been much higher, within the enhanced belt of lift in the right rear
quad of an upper jet over the Midwest. As the low-level jet
continues into our region the next few hours we should see our
numbers go up as well...with around 2 inches possible by day's end
along an axis from Russellville to Bardstown to Cynthiana, KY. This
keeps the concern for flooding going and plan no changes to the
current flood watch.

.Long Term...(Thursday through Tuesday)
Issued at 325 AM EST Wed Feb 20 2019

...Additional Heavy Rainfall and Thunderstorms This Weekend...

A brief break in the rain is expected Thursday as sfc high pressure
moves in behind the cold front.  Expect temps to drop back into the
mid 40s to low 50s for highs on Thurs.  Increasing clouds and rain
showers will make their way back into the area Thu night as a subtle
upper level disturbance pushes northeast into the region.

=============================
Friday through Saturday Night
=============================

Steady rains will slowly creep north along a warm front Fri/Fri
night.  A few elevated t-storms may be possible along the warm front
Fri night.  Precipitation is expected to be mainly light on Fri and
Fri evening.  As the LLJ strengthens and better moisture
transport increases ahead of the potent low pressure system,
moderate steady rains will be possible late Fri night into Sat
morning.

The heaviest rains and best flooding potential still look to be on
Sat into Sat evening as a potent low pressure system pushes
northeast into the Great Lakes region causing a warm front to lift
north over our area early Sat and then pushing a cold front through
Sat evening.  Copious amounts of rain are expected in steady rains
and t-storms. 1-2+" of rain can be expected across the area Sat/Sat
night which will most likely cause flooding problems on already very
saturated soils.  River and areal flooding are likely and flash
flooding will be possible in t-storms.  Total rainfall Fri through
Sat night looks to range from 1.5-3+".

Saturday's low pressure system will also pose a severe weather risk
as this dynamic system crosses the region.  Soundings indicate a
very strong wind profile in place including the exit region of a
strengthening 140kt upper level jet and a 60-70kt low level jet.
With all of the rain/clouds Sat morning, the lack of instability may
pose a challenge.  However, the 0Z model runs did speed up the
timing with this weather system which brings a thin area of SBCAPE
into our region Sat late afternoon/evening mainly to the I-65
corridor and west.  Confidence in timing is still low-medium but the
potential window for a severe weather episode looks possible at this
time for southern IN/central KY especially along and west of I-65.
Cellular structures look possible with this storm system and could
produce damaging winds.

In the warm sector Sat, temps will rise well into the 60s
approaching 70 over southern KY.

Sunday - Tuesday...

Sat night into Sunday SW-W winds look pretty gusty.  Expect wind
gusts to around 35-40+ mph which may eventually warrant a wind
advisory.  Sun/Mon look dry and cooler.  There is potential for
another weather system to impact the area Tuesday but confidence is
low with a large model spread in day 7.

&&

.Aviation...(12Z TAF Issuance)
Updated at 610 AM EST Wed Feb 20 2019

Rainy pattern for this TAF, with steady lift along a warm front
moving north across the region today. Seeing a brief back edge to
precip at HNB...perhaps getting to SDF in an hour or two. Expect
some back filling of rains though. Thus have lower ceilings and
visibilities, likely into the IFR range at times through the
afternoon. Winds will shift around from easterly right now to
southerly by afternoon and then westerly tonight. Rain chances
should end this evening, with slowly improving ceilings. Cannot rule
out some lightning at any of the sites, but confidence in
timing/location too low to put into any one terminal right now. Will
update as confidence increases.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Thursday morning for INZ090>092.

KY...Flood Watch through Thursday morning for KYZ023>031-033>043-
     045>049-053>057-061>067-070>078-081-082.

&&

Update...RJS
Short Term...RJS
Long Term...AMS
Aviation...RJS
Hazardous weather outlook, Feb 20, 3:57 AM EST, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
357 AM EST Wed Feb 20 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-210900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
357 AM EST Wed Feb 20 2019 /257 AM CST Wed Feb 20 2019/

This Hazardous Weather Outlook is for portions of Indiana, south
central Indiana, east central Kentucky, north central Kentucky,
northwest Kentucky, and south central Kentucky.

.DAY ONE...Today and Tonight

Widespread rains will continue most of the day today. Areas that
receive heavier rains could see flash flood conditions, but in
general expect minor ponding on area roadways and rises on area
creeks and streams.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Additional waves of rainfall are likely Friday through Saturday
night. This rain will exacerbate ongoing river flooding. A strong low
pressure system may bring strong to severe thunderstorms and
windy conditions Saturday afternoon into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotters are welcome to report any wintry weather from last evening
as well as overnight rainfall totals and any flooding conditions
today.

RJS/AMS

In the hours before

Local storm report, Feb 20, 5:55 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     FLOOD            1 SSE HUNTINGBURG       38.29N 86.96W
02/20/2019                   DUBOIS             IN   911 CALL CENTER

            ROAD CLOSED ON THE SOUTH SIDE OF HUNTINGBURG
            DUE TO FLOODING.

&&

AMS
Special weather statement, Feb 20, 5:57 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
557 AM EST Wed Feb 20 2019

INZ078-079-KYZ032-201300-
Scott-Jefferson-Trimble-
Including the cities of Scottsburg, Madison, Bedford, and Milton
557 AM EST Wed Feb 20 2019

...A Few Slick Spots Possible Over the Next Hour or Two...

As warmer air tries to build into the region, temperatures
hovering near freezing with light to moderate rain in the area
likely will mean a few slick spots are possible on area roadways,
especially on elevated surfaces, bridges and overpasses. Take
caution while driving over the next couple of hours.

RJS
Local storm report, Feb 20, 6:21 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     HEAVY RAIN       1 E CENTRAL             38.10N 86.13W
02/20/2019  M2.01 INCH       HARRISON           IN   PUBLIC

            MEASURED AT PRIVATE WEATHER STATION.

&&

RJS
Local storm report, Feb 20, 6:22 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     HEAVY RAIN       3 NNE NEW MIDDLETOWN    38.20N 86.04W
02/20/2019  M2.44 INCH       HARRISON           IN   PUBLIC

            MEASURED AT PRIVATE WEATHER STATION.

&&

RJS
Local storm report, Feb 20, 6:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
631 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       3 ENE FALLS OF ROUGH    37.62N 86.50W
02/20/2019  M2.03 INCH       BRECKINRIDGE       KY   OTHER FEDERAL

            AUTOMATED GAUGE AT ROUGH RIVER LAKE NEAR
            HARDINSBURG.

&&

RJS
Local storm report, Feb 20, 6:42 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 AM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     NON-TSTM WND DMG 2 SE VALLEY STATION     38.08N 85.83W
02/20/2019                   JEFFERSON          KY   BROADCAST MEDIA

            REPORTED AT BLEVINS GAP ROAD, BLOCKING THE
            ROAD. PEAK WIND GUSTS IN THE REGION IN THE
            30 TO 40 MPH RANGE.

&&

RJS

The radar

The Louisville radar (KLVX), 31 km away, was scanning. The volume nearest the first event began at 11:57 UTC.

Open the radar archive at this moment

Event by event

26 flash flood, 12 flood. Local standard time, as filed.

Flood, Meade

When
February 20, 7:00 AM EST to 10:00 AM EST
Where
Meade County, 2.65 mi NW of Haysville to 3.09 mi WSW of Midway
Cause
Heavy Rain
Reported by
Public
Coordinates
37.921, -86.290

High water closed Kentucky 261 between mile markers 15 and 16.

Flood, Hart

When
February 20, 6:30 AM CST to 9:30 AM CST
Where
Hart County, 0.69 mi S of Hammonville to 1.18 mi ESE of High Hickory
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.410, -85.800

Kentucky 2785 was closed due to high water between mile markers 2.5 and 2.6.

Flood, Jefferson

When
February 20, 8:00 AM EST to 11:00 AM EST
Where
Jefferson County, 0.54 mi W of Strathmoor Manor to 0.53 mi WNW of Strathmoor Manor
Cause
Heavy Rain
Reported by
Public
Coordinates
38.200, -85.630

There was an underpass blocked by high water.

Flood, Nicholas

When
February 20, 8:45 AM EST to 11:45 AM EST
Where
Nicholas County, 1.6 mi SSE of Myers to 0.66 mi S of Carlisle
Cause
Heavy Rain
Reported by
Public
Coordinates
38.330, -83.935

There were a few roads with water over them in Nicholas County.

Flood, Bourbon

When
February 20, 8:45 AM EST to 11:45 AM EST
Where
Bourbon County, 0.88 mi NW of Jacksonville to 0.72 mi NW of Jacksonville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.280, -84.380

High water closed Silas Road and Collins Road near Silas Creek.

Flood, Metcalfe

When
February 20, 9:30 AM CST to 12:30 PM CST
Where
Metcalfe County, 2.85 mi NW of Summer Shade to 2.15 mi WSW of Knob Lick
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.906, -85.740

Kentucky 640 was closed due to high water. Several other rural roads in the county had water over them.

Flash Flood, Ohio

When
February 23, 4:20 PM CST to 6:20 PM CST
Where
Ohio County, 1.65 mi E of Hartford to 1.14 mi ESE of Hartford
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.450, -86.890

Roads were reported to be flooded.

Flash Flood, Grayson

When
February 23, 4:24 PM CST to 6:24 PM CST
Where
Grayson County, 0.28 mi ESE of Short Creek to 0.36 mi ESE of Short Creek
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.528, -86.475

Short Creek was flowing over the road at the intersection of Highway 79 and Highway 54.

Flash Flood, Logan

When
February 23, 5:10 PM CST to 10:10 PM CST
Where
Logan County, 1.95 mi SW of Danby to 0.75 mi SSE of Cooperstown
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.860, -86.925

Logan County Dispatch reported that several roads across the city and county were closed due to high water.

Flash Flood, Allen

When
February 23, 5:45 PM CST to 11:45 PM CST
Where
Allen County, 2.32 mi WNW of Maynard to 2.53 mi WNW of Maynard
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.780, -86.120

Water was reported over the road at Whitney Road and Parkhurst Road.

Flash Flood, Edmonson

When
February 23, 5:45 PM CST to 9:45 PM CST
Where
Edmonson County, 1.14 mi ENE of Huff to 1.08 mi ENE of Huff
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.255, -86.350

A bridge on Blackgold-Grassland Road had to be closed due to high water.

Flash Flood, Hart

When
February 23, 5:58 PM CST to 8:58 PM CST
Where
Hart County, 2.04 mi SSW of Perryville to 1.1 mi SE of Logsdon Vly
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.252, -85.933

Water was rushing over Lawler Bend Road. There was another road closed on KY 1140.

Flash Flood, Butler

When
February 23, 6:39 PM CST to 9:39 PM CST
Where
Butler County, 3.52 mi SSE of Monford to 1.33 mi ESE of Davenport
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.225, -86.619

Roads were closed due to flooding.

Flash Flood, Edmonson

When
February 23, 6:39 PM CST to 8:39 PM CST
Where
Edmonson County, 1.1 mi W of Windyville to 0.88 mi WNW of Windyville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.220, -86.350

Road was closed due to flooding.

Flash Flood, Monroe

When
February 23, 6:39 PM CST to 8:30 PM CST
Where
Monroe County, 0.69 mi N of Otia to 0.36 mi NNE of Otia
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.690, -85.570

The Kentucky 214 ferry was closed due to flooding.

Flash Flood, Simpson

When
February 23, 6:39 PM CST to 9:39 PM CST
Where
Simpson County, 0.28 mi W of Middleton to 2.37 mi NW of Middleton
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.749, -86.725

Kentucky 103 was closed between mile marker 0 and 1.5 due to flooding.

Flash Flood, Warren

When
February 23, 6:39 PM CST to 9:39 PM CST
Where
Warren County, 2.95 mi NW of Bowling Green to 0.93 mi NE of Blue Level
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
37.012, -86.466

Kentucky 1435 was closed between mile marker 11 and 12 due to flooding.

Flash Flood, Green

When
February 23, 6:55 PM CST to 10:55 PM CST
Where
Green County, 0.94 mi N of Gresham to 0.14 mi E of Haskingsville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.213, -85.448

A driver reported fast flowing water over Highway 61 between Greensburg and Columbia. Emergency crews were en route to close the roadway.

Flash Flood, Taylor

When
February 23, 8:13 PM EST to 11:13 PM EST
Where
Taylor County, 2.43 mi SSW of Hobson to 2.27 mi N of Lorain
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.386, -85.379

Emergency services were en route to perform a swift water rescue on a stranded motorist on Salem Church Road.

Flash Flood, Cumberland

When
February 23, 7:25 PM CST to 11:25 PM CST
Where
Cumberland County, 2.37 mi WNW of Amandaville to 6.19 mi ESE of Hegira
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.919, -85.336

It was reported that 12 roads had to be closed throughout the county from a combination of flash flooding, areal flooding, and river flooding.

Flash Flood, Logan

When
February 23, 7:35 PM CST to 10:35 PM CST
Where
Logan County, 0.93 mi W of Lewisburg to 1.92 mi ESE of Jerico
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.980, -86.947

Ten inches of water was reported over road 1/2 mile from 106 and 1153 intersection near Alum Creek.

Flash Flood, Russell

When
February 23, 7:35 PM CST to 11:35 PM CST
Where
Russell County, 1.52 mi SW of Whittle to 0.94 mi SW of Decatur
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.003, -84.987

Several roads throughout the county had to be closed due to high water.

Flood, Garrard

When
February 23, 8:49 PM EST to February 24, 3:49 AM EST
Where
Garrard County, 2.34 mi SSW of Mc Creary to 1.27 mi S of Lancaster
Cause
Heavy Rain
Reported by
Public
Coordinates
37.640, -84.540

Pictures showed that roads in Garrard County were impassible due to standing water.

Flash Flood, Clinton

When
February 23, 7:50 PM CST to 9:50 PM CST
Where
Clinton County, 2.07 mi S of Wago to 1.54 mi S of Wago
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.690, -85.170

Dickens Chapel Road was closed due to flooding.

Flood, Madison

When
February 23, 9:10 PM EST to February 24, 3:10 AM EST
Where
Madison County, 2.3 mi SE of Richmond to 2.39 mi SW of Richmond
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.729, -84.267

Standing water was reported near Altamont and Race Streets in Richmond.

Flood, Madison

When
February 23, 9:30 PM EST to February 24, 12:30 AM EST
Where
Madison County, 0.55 mi E of Valley View to 0.08 mi NNE of Stringtown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.830, -84.420

There was a water rescue on Tates Creek Road.

Flash Flood, Garrard

When
February 23, 9:39 PM EST to 11:39 PM EST
Where
Garrard County, 2.15 mi SE of Cartersville to 3.98 mi SE of Cartersville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.510, -84.390

A water rescue took place on Copper Creek Road.

Flash Flood, Simpson

When
February 23, 8:39 PM CST to 11:39 PM CST
Where
Simpson County, 2.35 mi NNW of Franklin to 2.59 mi NW of Franklin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.750, -86.590

Kentucky 2592 at Highway is impassable due to flooding. Highway 73 is still open.

Flood, Fayette

When
February 23, 9:50 PM EST to February 24, 11:50 PM EST
Where
Fayette County, 2.04 mi NE of Chilesburg to 2.54 mi SE of Cadentown
Cause
Heavy Rain
Reported by
Public
Coordinates
38.021, -84.324

Pictures showed flooding in a neighborhood in the Chilesburg, Kentucky area.

Flood, Warren

When
February 23, 9:00 PM CST to February 24, 3:00 AM CST
Where
Warren County, 0.69 mi N of Bowling Green to 0.48 mi N of Bowling Green
Cause
Heavy Rain
Reported by
Public
Coordinates
36.990, -86.430

Pictures showed cars driving through flooding around Fairview Plaza in Bowling Green, Kentucky.

Flash Flood, Madison

When
February 23, 10:07 PM EST to February 24, 12:07 AM EST
Where
Madison County, 2.58 mi WSW of Union City to 2.19 mi NNE of Reeds Crossing
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.780, -84.240

Water was moving swiftly along Hunter Lane, Union City, Tates Creek Road, and Catalpa Loop in the city of Richmond.

Flash Flood, Adair

When
February 23, 9:09 PM CST to 11:09 PM CST
Where
Adair County, 0.69 mi N of Milltown to 0.81 mi ESE of Milltown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.130, -85.400

Road were affected by flooding.

Flash Flood, Casey

When
February 23, 10:30 PM EST to February 24, 1:30 AM EST
Where
Casey County, 3.09 mi NE of Windsor to 3.25 mi ENE of Windsor
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.163, -84.883

Flooding was reported on Sloan Fork Road near Sloan Fork. Flooding was also reported in Yosemite near Breeden.

Flash Flood, Metcalfe

When
February 23, 9:30 PM CST to 11:30 PM CST
Where
Metcalfe County, 0.59 mi SW of Estes to 1.95 mi W of Goodluck
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
36.973, -85.486

Five roads had to be closed in the county due to flooding. Several more had been closed since Friday.

Flood, Warren

When
February 23, 9:50 PM CST to February 24, 3:50 AM CST
Where
Warren County, 0.69 mi N of Bristow to 1.38 mi NW of Bristow
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.030, -86.370

Several roads in the county had water covering them, especially on the northeast side in the Plum Springs Area near Moorman Lane.

Flash Flood, Lincoln

When
February 23, 11:39 PM EST to February 24, 2:39 AM EST
Where
Lincoln County, 2.14 mi NNE of Chicken Bristle to 1.81 mi N of Chicken Bristle
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.510, -84.770

A water rescue took place on Frog Branch Road.

Flash Flood, Larue

When
February 23, 11:40 PM EST to February 24, 2:40 AM EST
Where
Larue County, 1.61 mi SW of Buffalo to 1.63 mi SW of Buffalo
Cause
Heavy Rain
Reported by
Public
Coordinates
37.505, -85.723

Hall Gaddie was closed due to high water.

Flash Flood, Larue

When
February 24, 12:04 AM EST to 3:04 AM EST
Where
Larue County, 2.14 mi ENE of Hodgenville to 0.86 mi NE of Hodgenville
Cause
Heavy Rain
Reported by
Public
Coordinates
37.583, -85.715

Phillips Lane in Hodgenville and Highway 222 were underwater.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 800116, 800092, 800113, 800110, 800112, 800093, 800058, 800059, 800060, 800061, 800062, 800063, 800064, 800065, 800068, 800069, 800070, 800071, 800073, 800075, 800078, 800080, 800094, 800081, 800096, 800098, 800082, 800083, 800101, 800104, 800084, 800085, 800086, 800087, 800108, 800088, 800089, 800090.